Surgery and radiation without tamoxifen okay?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Leslie: After 3 months I was taken off tamoxifen for severe reactions: cramping, hourly flashes with nausea, head and joint pain and insomnia. I've had surgery and radiation for my DC/LCIS. How protected am I? Thanks.
Answers - Patricia A. Ganz, M.D. It sounds like you are premenopausal if you're having these symptoms. This is sometimes a problem in women who are still menstruating. Sometimes because the tamoxifen causes stimulation of the ovaries, this can be very challenging to manage. But your cancer situation is a non-invasive cancer, and you should discuss with your doctor whether any other approach to endocrine (hormonal) therapy would be helpful.

The Ask-the-Expert Online Conference called Managing Ongoing Medications featured Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answering your questions about staying on track with breast cancer medications you have to take on a regular basis.

Editor's Note: This conference took place in August 2007.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top